MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for evaluation, however, has not yet been received.Plot: 13972999 manufacturing date 4/1/2024 expiration date 4/1/2027.Additional reporter: (b)(6).
 
Event or Problem Description
The event involved a chemosafelock bag spike where it was reported there was leakage.Leakage occurred in between a bag spike and connector during infusion.One actual sample was received connected to a saline bottle (50ml).With ¿as-received¿ condition, we applied pressure to the bottle.No leakage was observed.Upon closely checking the top surface of the connector of the actual sample, no damage was confirmed in the main seal.Connected our in-house kl-msu3 to the ¿as received¿ sample and liquid flow was checked under gravity.Leakage was confirmed at the back of clips of kl-msu3.Ct inspection was performed.The result shows the distortion of conduit near the opening (close to spike side).Kl-at30l1aya was the mating device.Fluorouracil was the medications involved.Kl-at30l1aya was the mating device involved.The event was not detected prior to direct patient use.There was no serious injury/death, no blood loss, no unprotected chemo exposure, no delay in critical therapy, no adverse operator consequences and no medical/surgical intervention were required.The device was changed out/replaced with no further problems encountered.There was patient involvement but no patient harm.
 
Additional Manufacturer Narrative
A series of photos were shared by the customer, where a ct inspection of "actual sample" and "good sample" is observed.Where a shadow on the top seal is indicating a seal misalignment a leak from a chemolock is observed.However, the source of the leak is not clear.One used.List #kl-bs001u3, chemosafelock bag spike was returned for evaluation.As received no damage/scratch over the top seal was observed, only a seal misalignment was observed.The sample was primed, and no leak was observed.A new chemolock was connected and a leak at gravity pressure was confirmed.The chemolock was dissembled a deformed spike was observed.Complaint of leakage can be confirmed.The probable cause of the deformed spike happening due to a conveyer damage during molding process.A device history lot review was performed and no commodities, discrepancies, nonconformances or anomalies were identified, that might lead the condition reported by the customer.D9 device returned to manufacturer on 12/16/2024.Corrective actions are in process.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa.
MX 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20929394
Report Number9617594-2024-01785
Device Sequence Number15551392
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public00840619023676
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot NumberPLOT
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLUOROURACIL, UNK MFR; KL-AT30L1AYA; SALINE BOTTLE(50ML), UNK MFR
Patient SexUnknown